MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS BAERVELDT SHUNT; SURGICAL ADJUNCTS

ABBOTT MEDICAL OPTICS BAERVELDT SHUNT; SURGICAL ADJUNCTS
Model Number BG101-350
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that when the doctor tried to flush the silicone tube, it would not advance.The event occurred during handling/prior to insertion.There was no patient contact.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Product was returned and device evaluation was performed accordingly: device available for evaluation? yes.Returned to manufacturer on: 04/17/2018.Device returned to manufacturer? yes.Device evaluation: the returned product was in the original package.The sample was inspected twice by two qualified final inspection operators using 12x magnification.There are traces of a dried yellow substance in the tube and there is also a plug in the tube.Investigation of the return sample and the condition of the return sample do not suggest the obstruction was introduced during manufacturing.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned for investigation.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
BAERVELDT SHUNT
Common Device Name
SURGICAL ADJUNCTS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6805842
Report Number9614546-2017-00769
Device Sequence Number1852737
Product Code KYF
UDI-Device Identifier05050474513013
UDI-Public(01)05050474513013(17)190531
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K955455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2017
Device Model NumberBG101-350
Device Catalogue Number23030819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer01/15/2018
08/10/2018
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date02/08/2018
09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005